Alert archive / Missouri / Snow Advisories in 2006
Snow Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Jan 10, 2006, 9:46 PM CST for Knox County, Lewis County, Shelby County, Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2006, 9:46 PM CST (03:46 UTC)
- Expired
- Jan 11, 2006, 4:00 AM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 110346 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 946 PM CST TUE JAN 10 2006 MOZ018-019-026-111000- /O.NEW.KLSX.SN.Y.0002.060111T0346Z-060111T1000Z/ KNOX-LEWIS-SHELBY- 946 PM CST TUE JAN 10 2006 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. SNOW WAS FALLING ACROSS THE AREA THIS EVENING. SNOW WILL CONTINUE PAST MIDNIGHT THEN TAPER OFF TO FLURRIES BEFORE ENDING BY 4 AM. MOST AREAS WILL RECEIVE FROM 2 TO 4 INCHES OF SNOW WITH A FEW AREAS UP TO 5 INCHES. A SNOW ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW ARE EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ SDT
1 follow-up statement
000 WWUS43 KLSX 111003 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CST WED JAN 11 2006 ...SNOW ENDING OVER NORTHEAST MISSOURI... .THE STORM SYSTEM THAT BROUGHT ACCUMULATING SNOW TO THE REGION ON TUESDAY EVENING IS QUICKLY MOVING EAST EARLY THIS MORNING. FIVE INCHES OF SNOW WAS REPORTED AT EDINA IN KNOX COUNTY. MOZ018-019-026-111115- /O.EXP.KLSX.SN.Y.0002.000000T0000Z-060111T1000Z/ KNOX-LEWIS-SHELBY- 403 AM CST WED JAN 11 2006 ...SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE EARLY THIS MORNING. THE SNOW HAS ENDED OVER THE REGION. $$ BRITT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Jan 10, 9:44 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 10, 9:44 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 944 PM CST TUE JAN 10 2006 .DISCUSSION... SNOW ADVSRY WL BE ISSUED WITH THIS PACKAGE VERY SHORTLY FOR SOME NERN MO COUNTIES TIL 4 AM. EDINA ALREADY WITH 2 ON THE GROUND AT 03Z...AND WITH SNOW BAND PERSISTING OVR THEM...WOULD NOT DOUBT TO SEE 3 THERE NOW. XPCT SNOW BAND TO PERSIST INTO THE ERY MRNG HRS AS MDLS FM 18Z AND REPEATED AT 00Z SHOW H700 FRONTOGEN PERSISTING AND EVEN STRENGTHENING THRU 06Z IN THIS RGN. NEED TO BE CAREFUL AS SN AMNTS MAY EVEN TOP 5 IN PRTNS OF KNOX COUNTY BFR THIS AREA TAPERS TO FLURRIES LTR TNGT. FZRA THREAT HAS DMSHD RPDLY AS PCPN AS GONE FM LIQUID TO FRZN IN A HURRY ACRS NERN MO...WHICH OCCURRED BTWN 00Z AND 02Z BASED ON SPOTTER INFO. OTRW...ONLY MADE MINOR TWEAKS TO FCST FROM THE ERY EVNG UPDATED (REFERENCE DISC BLO). TES && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .PREV DISCUSSION... (ISSUED 615 PM CST TUE JAN 10 2006) COMPLEX WX SCENARIO ATTM WITH SVRL AREAS OF PCPN OF NOTE. FIRST AREA OF PCPN IS WRM CONVEYOR BELT PCPN MOVG THRU THE NRN FA AND IS ALL LIQUID. SOME LOCNS JUST NW OF OUR FA HV SFC TEMPS NOW DIPPING BLO THE FRZG MARK...AND THUS THE PCPN HAS CHGD OVR TO FZRA. WL NEED TO KP A CLOSE EYE ON THIS AREA AS WE HEAD INTO THE ERY EVNG HRS...BUT INITIAL INDICATIONS ARE THAT ANY TEMP FALL WL BE VERY SLOW AND BY THAT TIME...THE ELEVATED LYRS OF THE AMS WL BE ABLE TO SUPPORT SNOW. CALLS TO KNOX...LEWIS AND SHELBY COUNTY HV REVEALED NO SLICK SPOTS ON ROADS AT THIS TIME. WL PLACE SOME FZRA IN THE FCST FOR THE FAR NW CORNER THIS EVNG...BUT AM XPCTG LTL TO NO ICE ACCUM...SO AM HOLDING OFF ON ANY ADVSRY FOR NOW. SECOND AREA OF PCPN IS WKLY DEFINED DEF ZONE RGN ACRS NW MO INTO THE SW CORNER OF MO...BUT IS NOW EXTDG NEWD INTO NRN IL OF LATE. THIS BAND OF PCPN IS PRIMARILY FRZN AND SHD SIGNAL PRETTY WELL THE CHGOVR TO SNOW FOR OUR AREAS AS IT SLIDES EWD. THIS BAND OF PCPN WL TAKE MUCH OF THE EVNG HRS TO WORK BACK INTO THE NRN/WRN FA HWVR AND WL WKN AS WELL...BUT WL BE MORE PRONOUNCED IN THE NRN FA LTR THIS EVNG VERSUS THE WRN FA. THIRD AREA OF PCPN IS THAT ASSOC WITH THE VORT MX ITSELF MOVG THRU SWRN MO. THE XPCTD TRACK OF THIS VORT MX WL TAKE IT THRU THE ERN OZARKS (SRN FA) DURG THE EVNG HRS...AND THEN THRU SWRN MO ARND MDNGT. P-TYPE WITH THIS WL BE MAINLY FRZN AS IT WL BE ASSOC WITH CD POCKET OF AIR WITH MID-UPR LVL LO. ALL PCPN WL COME TO AN END AFT MDNGT...NOT LONG BFR CLDS BGN TO CLR OUT. UPDATED ZFP WL BE OUT LTR THIS HR. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...SNOW ADVISORY UNTIL 4 AM CST WEDNESDAY FOR KNOX-LEWIS-SHELBY. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 10, 7:20 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CST TUE JAN 10 2006 ILZ095>097-MOZ018-019-026-027-034>036-111200- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 720 PM CST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR FREEZING RAIN THROUGH MIDNIGHT...AND SNOW IS LIKELY TONIGHT AS A STORM SYSTEM MOVES THROUGH THE AREA. PRECIPITATION IS EXPECTED TO REMAIN MAINLY LIQUID THROUGH MIDNIGHT...BUT AS SURFACE TEMPERATURES FALL TO OR JUST BELOW FREEZING...SOME ICE MAY DEVELOP ALONG SURFACES OF SIDEWALKS AND ROADS...ESPECIALLY IF LEFT UNTREATED. PRECIPITATION IS EXPECTED TO BECOME MIXED WITH AND CHANGE OVER TO ALL SNOW AROUND OR SHORTLY AFTER MIDNIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS AT THIS TIME...AS RELATIVELY WARM GROUND AND TEMPERATURES NEAR THE FREEZING MARK WILL MAKE IT DIFFICULT FOR SNOW TO INITIALLY ACCUMULATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ058>060-064-065-069-070-074-098>102-MOZ041-042-047>052-059>065- 111200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON IL- 720 PM CST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SNOW LATER THIS EVENING AND OVERNIGHT TONIGHT. HOWEVER...DUE TO RELATIVELY WARM GROUND AND SURFACE TEMPERATURES AT OR JUST ABOVE FREEZING...IT WILL BE DIFFICULT FOR SNOW TO ACCUMULATE. SNOWFALL ACCUMULATIONS OF A HALF INCH OR LESS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ079-MOZ072>075-084-085-099-111200- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON- 720 PM CST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SNOW IS LIKELY TONIGHT...ALTHOUGH DUE TO THE RELATIVELY WARM GROUND AND SURFACE TEMPERATURES AT OR JUST ABOVE FREEZING...IT WILL BE DIFFICULT FOR SNOW TO ACCUMULATE. SNOWFALL ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Jan 10, 9:01 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW LEWISTOWN 40.08N 91.81W
01/10/2006 1.0 INCH LEWIS MO TRAINED SPOTTER
HEAVY SNOW FALLING WITH ABOUT 1/2 TO 3/4 INCH OF WET SNOW
ON ROADS.
&&
TESLocal storm report, Jan 10, 9:06 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW EDINA 40.17N 92.17W
01/10/2006 2.0 INCH KNOX MO TRAINED SPOTTER
STILL SNOWING.
&&
TESLocal storm report, Jan 10, 9:09 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW LEONARD 39.90N 92.18W
01/10/2006 0.5 INCH SHELBY MO LAW ENFORCEMENT
STILL SNOWING.
&&
TESNearby
Snow Advisories in Missouri, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.